Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS Boston/Norton, MA

August 21, 2011Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 21, 2011, 7:53 PM EDT for Franklin County, Massachusetts. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Aug 21, 2011, 8:16 PM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS51 KBOX 212353
SVRBOX
MAC011-220045-
/O.NEW.KBOX.SV.W.0122.110821T2353Z-110822T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 845 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAWLEY...OR 15 MILES WEST
  OF GREENFIELD...AND WAS MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...CHARLEMONT...ASHFIELD...
  BUCKLAND...HEATH...SHELBURNE...DEERFIELD...COLRAIN...LEYDEN...
  BERNARDSTON AND GILL.

DOPPLER RADAR INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. REMAIN CALM...BUT TAKE
COVER NOW. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

&&

LAT...LON 4264 7296 4273 7275 4274 7271 4274 7270
      4273 7251 4256 7246 4250 7287 4253 7287
      4254 7289 4256 7298 4257 7298
TIME...MOT...LOC 2354Z 239DEG 19KT 4257 7286

$$

SIPPRELL
1 follow-up statement
706 
WWUS51 KBOX 220016
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
816 PM EDT SUN AUG 21 2011

MAC011-220026-
/O.CAN.KBOX.SV.W.0122.000000T0000Z-110822T0045Z/
FRANKLIN MA-
816 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED ACROSS THE WARNED AREA. FREQUENT 
LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS WILL 
STILL BE POSSIBLE WITH THIS STORM INTO NORTHERN PORTIONS OF FRANKLIN 
COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

LAT...LON 4264 7296 4273 7275 4274 7271 4274 7270
      4273 7251 4256 7246 4250 7287 4253 7287
      4254 7289 4256 7298 4257 7298
TIME...MOT...LOC 0016Z 239DEG 19KT 4263 7272

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:23 PM EDT, 30 minutes earlier.

Area forecast discussion, Aug 21, 7:23 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
723 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE GREAT LAKES LATER TODAY AND
CROSSES NEW ENGLAND LATE TONIGHT...BRINGING SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE FROM THE NORTHERN PLAINS THEN MOVES
IN WITH DRY WEATHER THROUGH MIDWEEK. ANOTHER FRONT MAY APPROACH
LATE THIS WEEK WITH A CHANCE FOR MORE UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHERN
 CONNECTICUT...WESTERN MASSACHUSETTS FROM WORCESTER COUNTY WEST
 AND SOUTHERN NEW HAMPSHIRE***

7 PM UPDATE...REGIONAL RADARS SHOW A BROAD LINE OF CONVECTION
ACROSS EASTERN NY STATE. THESE STORMS ARE MOVING INTO AN
ENVIRONMENT OF WEAKER INSTABILITY...HAVING BEEN WORKED OVER BY
PREVIOUS CONVECTION EARLY THIS AFTERNOON. MEAN LAYER CAPES HAVE
FALLEN TO BETWEEN 500-1000 J/KG. WITH THE SUN BEING ESSENTIALLY
SET...DO NOT SEE THIS INSTABILITY BEING REPLENISHED THE REST OF
THIS EVENING. STRONG EFFECTIVE BULK SHEAR JUST ARRIVING INTO
WESTERN HALF OF SOUTHERN NEW ENGLAND MAY PROVIDE ENOUGH
ORGANIZATION TO THE LIMITED ENERGY TO PRODUCE STRONGER
THUNDERSTORMS THIS EVENING.

THAT SAID...STILL THINKING RAINFALL WILL BE WIDESPREAD...SO HAVE
MAINTAINED CATEGORICAL POPS FOR THIS EVENING AS A COLD FRONT
PUSHES EAST ACROSS OUR REGION OVERNIGHT. MADE SOME TWEAKS TO
TEMPERATURES AND DEW POINTS TO REFLECT LATEST OBSERVED TRENDS AS
WELL...BUT MADE NOT SIGNIFICANT CHANGES JUST YET.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...
MODELS ARE IN DECENT AGREEMENT ON THE TIMING OF THE COLD FRONT...
THOUGH THE 12Z RUNS OF THE NAM/GFS SLOWED THE FRONT A BIT TO COME
MORE IN LINE WITH THE 21/00Z ECMWF. THIS BRINGS THE FRONT INTO
WESTERN PORTIONS OF THE AREA ABOUT 06Z AND TO THE EAST COAST BY
12Z.  THE UPPER WINDS...INSTABILITY...AND HIGH PRECIPITABLE WATER
VALUES ALL LINGER INTO THE FIRST HALF OF THE NIGHT. CONTINUED
CATEGORICAL POPS THROUGH THE FIRST PART OF THE NIGHT. AS NOTED
ABOVE IN THE NEAR TERM SECTION...MAIN UNCERTAINTY FOR TONIGHT IS
WHETHER THE AREA WILL BE WORKED OVER ENOUGH BY THE STORMS THIS
AFTERNOON TO PRECLUDE ANY SEVERE WEATHER. TEMPS COME FROM
MOS...WITH AN EYE TOWARD DEWPOINTS REMAINING IN THE 60S TO NEAR 70
DURING THE NIGHT.

MONDAY...
COLD FRONT MOVES OFF THE EAST COAST AS AROUND 12Z WITH DRIER AIR
MOVING IN FROM WEST TO EAST. GENERALLY CLEARING SKIES ACROSS THE
AREA THOUGH MAY SEE SOME DIURNAL CUMULUS CLOUDS IN THE AFTERNOON
AND EVENING. TEMPS AT 850 MB WILL BE 9-12C...WHICH MIXED WOULD
PRODUCE MAX TEMPS IN THE UPPER 70S AND LOWER 80S.

MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION WITH DRIER AND
COOLER AIR PUSHING INTO THE AREA. GOOD RADIATIONAL COOLING
EXPECTED OVERNIGHT WITH FEW CLOUDS IF ANY AND LIGHT WINDS.
DEWPOINTS IN THE UPPER 40S TO LOW 50S WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 40S ACROSS THE NORTHWEST AND LOW TO MID 50S
ELSEWHERE.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DID NOT SPEND A LOT OF TIME ON THIS PORTION OF THE FORECAST WITH
CONVECTION DEVELOPING ACROSS PORTIONS OF SOUTHERN NEW ENGLAND.
USED THE LATEST GUIDANCE FROM HPC TO TREND THIS PORTION OF THE
FORECAST.

TUESDAY AND TUESDAY NIGHT...
UPPER TROF PIVOTS EAST OFF THE ATLANTIC COAST DURING TUESDAY...
WHILE SURFACE HIGH PRESSURE MOVES TO AND EVENTUALLY OFF THE MID
ATLANTIC COASTLINE. FEW CLOUDS EXPECTED DURING THIS PERIOD. HIGHS
MAINLY 75 TO 80...TUESDAY NIGHT GOOD RADIATIONAL COOLING BRINGS A
SECOND NIGHT OF BELOW NORMAL LOWS...MAINLY AROUND 50 TO THE UPPER
50S.

WEDNESDAY AND WEDNESDAY NIGHT...
GETTING INTO RETURN FLOW AS HIGH PRESSURE MOVES FURTHER
OFFSHORE...WITH INCREASING SOUTHERLY FLOW. EXPECT A GRADUAL
INCREASE IN HUMIDITY WITH TEMPS CLOSE TO SEASONABLE. COULD SEE
SOME INCREASE IN CLOUDS...BUT PRECIP SHOULD GENERALLY HOLD OFF
UNTIL APPROACHING COLD FRONT GETS CLOSER TO OUR AREA. CONTINUED
SLIGHT CHANCE POPS WESTERN ZONES LATE WED NIGHT.

THURSDAY...
THU SHOULD BE HUMID WITH A COLD FRONT APPROACHING FROM THE
WEST...MOVING INTO OR INTO WESTERN FRINGES OF SOUTHERN NEW ENGLAND.
POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN SOUTHERN NEW ENGLAND
AHEAD OF AND ALONG THIS FRONT...ATTM WILL GO WITH CHANCE POPS.
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THU NIGHT AS
COLD FRONT TRACKS THROUGH THE FORECAST AREA.

FRIDAY...
COLD FRONT SHOULD SLIDE OFFSHORE WITH HIGH PRESSURE REPLACING IT
OVER OUR AREA. LOWER CONFIDENCE IN THIS TIMEFRAME AS PREVIOUS MODEL
RUNS HAD FRONT STILL OVER THE AREA. FOR THIS PACKAGE...KEPT SLIGHT
CHANCE POPS IN THE MORNING BUT THEN DRY.

SATURDAY...
SATURDAY SHOULD BE QUIET WITH HIGH PRESSURE ACROSS THE REGION.
HOWEVER...MODELS DIFFER IN SOLUTIONS AND CONFIDENCE IS LOW. SOME
INCREASE IN MOISTURE EXPECTED INTO SAT NIGHT...BUT WHETHER IT IS
TROPICAL IN NATURE OR NOT IS STILL YET TO BE DETERMINED.

SUNDAY...
EVEN MORE UNCERTAIN IS THE FORECAST FOR NEXT SUNDAY. POSSIBILITY
FOR A TROPICAL PLUME OF MOISTURE WHICH COULD LEAD TO PERIODS OF
HEAVY RAINFALL.  STILL WAY TO EARLY TO GET INTO MORE DETAILS THAN THAT.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...MODERATE CONFIDENCE. A COLD FRONT WILL APPROACH
SOUTHERN NEW ENGLAND THIS EVENING...CROSSING THE REGION FROM WEST
TO EAST BETWEEN 06 AND 12Z. AREAS OF MVFR-IFR LIKELY IN SHOWERS
AND TSTMS THROUGH 06Z...WITH THE POTENTIAL FOR HEAVY DOWNPOURS AND
WIND GUSTS UP TO 40 KNOTS AT MOST LOCATIONS. WINDS WILL SHIFT TO
WEST-NORTHWEST AFTER THE FRONT MOVES THROUGH...WITH ANY IFR/MVFR
CONDITIONS IMPROVING TO VFR ESPECIALLY IN THE CT VALLEY AND
VICINITY.

MONDAY...HIGH CONFIDENCE. COLD FRONT MOVES OFFSHORE WITH VFR IN
CLEARING SKIES ALL AREAS. CLOUDS MAY REDEVELOP IN THE AFTERNOON
BUT CONDITIONS SHOULD REMAIN VFR.

MONDAY NIGHT...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF CONDITIONS. MODERATE
CONFIDENCE IN TIMING.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.

&&

.MARINE...
EXPECT S-SW WINDS GUSTING UP TO 20 KT WITH SEAS BUILDING UP TO 5 FT
ON THE OUTER WATERS. SHOWERS AND TSTMS ARE LIKELY TONIGHT WITH
LOCALLY ROUGH SEAS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT
THROUGH THE NIGHT FOR THESE ZONES.

MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS STARTING AROUND 5 FT ON THE OUTER AND SOUTHERN WATERS...THEN
DIMINISHING THROUGH THE DAY. THESE SEAS WILL LINGER LONGEST SOUTH
OF NANTUCKET.

MONDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE. WINDS AND SEAS EXPECTED
TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE FOR SOUTHWEST WIND
GUSTS UP TO 25 KT AND SEAS UP TO 5 FT ACROSS THE OUTER COASTAL
WATERS...AHEAD OF AN APPROACHING COLD FRONT.

FRIDAY...WINDS AND SEAS DIMINISH BEHIND A COLD FRONT.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES IN PLACE WILL LINGER
UNTIL THE COLD FRONT MOVES THROUGH LATER TONIGHT. THIS WILL
SUPPORT LOCALLY HEAVY DOWNPOURS...AND COULD PRODUCE POCKETS OF
URBAN/POOR DRAINAGE FLOODING TONIGHT. BUT LOW AND MID-LEVEL
SOUTHWEST WINDS WILL KEEP STORMS MOVING FAIRLY WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY
     FOR ANZ254>256.

&&

SYNOPSIS...RLG/BELK
NEAR TERM...RLG/BELK
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...RLG/BELK
MARINE...RLG/BELK
HYDROLOGY...RLG
Hazardous weather outlook, Aug 21, 4:03 AM EDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT SUN AUG 21 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
HAIL. THEY MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE
LOCAL URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK OF
STRONGER THUNDERSTORMS SHOULD BE ACROSS SOUTHERN NEW HAMPSHIRE...
CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ANZ230>237-250-251-254>256-220815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 21, 3:13 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

&&

KAB
Special weather statement, Aug 21, 3:13 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT SUN AUG 21 2011

MAZ003-004-NHZ011-015-212000-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
313 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM IN NORTH CENTRAL MASSACHUSETTS...

AT 310 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR ROYALSTON...AND
WAS MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WINCHENDON...FITZWILLIAM...
  RINDGE...JAFFREY...SHARON...PETERBOROUGH...TEMPLE AND GREENFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

&&

LAT...LON 4303 7190 4286 7173 4258 7216 4267 7228

JWD
Special weather statement, Aug 21, 3:15 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SUN AUG 21 2011

CTZ002-212000-
HARTFORD CT-
315 PM EDT SUN AUG 21 2011

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND WIND GUSTS
UP TO 40 MPH...10 MILES WEST OF BRISTOL...OR ABOUT 9 MILES NORTHWEST
OF WOLCOTT...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BRISTOL...BURLINGTON...
  SOUTHINGTON...PLAINVILLE...CANTON...NEW BRITAIN...FARMINGTON AND
  AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4181 7295 4186 7296 4191 7286 4163 7277
      4157 7277 4155 7282 4156 7284 4155 7284
      4154 7286 4156 7288 4156 7295 4164 7294
      4164 7299 4180 7302

SIPPRELL
Local storm report, Aug 21, 3:46 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0235 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
            DOWN ON COUNTY ROAD.

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

0246 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   CO-OP OBSERVER

            NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
            LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
            ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
            ACROSS A PORTION OF A HOUSE.

&&

KAB
Local storm report, Aug 21, 4:51 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   LAW ENFORCEMENT

            LARGE LIMBS DOWN BLOCKING WASHINGTON AND MECHANIC
            STREETS IN DOWNTOWN KEENE

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0235 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
            DOWN ON COUNTY ROAD.

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

0246 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   CO-OP OBSERVER

            NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
            LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
            ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
            ACROSS A PORTION OF A HOUSE.

0352 PM     TSTM WND DMG     HARTFORD                41.77N  72.68W
08/21/2011                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE ON PLINY STREET

&&

KAB
Special weather statement, Aug 21, 7:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SUN AUG 21 2011

MAZ002-003-008-220015-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
711 PM EDT SUN AUG 21 2011

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
FREQUENT LIGHTNING 9 MILES WEST OF EAST WINDSOR...OR ABOUT 16 MILES
SOUTH OF NORTH ADAMS...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EAST WINDSOR...WORTHINGTON...
  CUMMINGTON...CHESTERFIELD...PLAINFIELD...HAWLEY...GOSHEN...
  MONROE...CHARLEMONT...ROWE...ASHFIELD...HEATH...BUCKLAND...CONWAY
  AND SHELBURNE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

&&

LAT...LON 4239 7302 4263 7296 4266 7296 4266 7299
      4268 7299 4270 7296 4270 7302 4274 7303
      4274 7276 4246 7258 4239 7284 4236 7307
      4239 7307

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:53 PM EDTSpecial Marine WarningBOX52 min
Aug 21, 1:11 PM EDTSpecial Weather StatementBOXFranklin49 min
Aug 21, 1:39 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire66 min
Aug 21, 1:44 PM EDTSpecial Marine WarningBOX61 min
Aug 21, 1:58 PM EDTSpecial Weather StatementBOXFranklin47 min
Aug 21, 2:54 PM EDTSmall Craft AdvisoryBOX8 hr
Aug 21, 7:11 PM EDTSpecial Weather StatementBOXFranklin64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.